MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number M5PIVL8060
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The device was returned without the distal portion of the catheter including the balloon.The event description confirms that the detached balloon was removed from inside of the patient.All emitters showed signs of wear, indicating that they were fired as expected.The reported failure of the detached balloon was confirmed.Based on the reported information and investigation observations, the cause of the reported failures is unknown due to the condition of the returned device.It is possible that the balloon was not fully deflated and therefore could have made it more difficult to withdraw through the sheath.However, it could not be definitively confirmed with the information available.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
A shockwave m5+ peripheral intravascular lithotripsy (ivl) catheter was used to treat a lesion in the iliac arteries.The physician successfully delivered 240 pulses.While attempting to remove the ivl catheter over the 300cm.014" grand slam guidewire through the 7f pinnacle sheath, the balloon detached from the shaft of the ivl catheter.The physician then removed the sheath and found the detached balloon was not in the sheath.The physician then pulled the grandslam guidewire back slowly and the balloon was removed safely over the grandslam guidewire.A slender sheath was then reinserted and tavr procedure was completed successfully with no complications.There was no patient harm reported.

Brand Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE M5+ PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key19315857
Report Number3015053858-2024-00046
Device Sequence Number20560820
Product Code PPN
UDI-Device Identifier00195451000287
UDI-Public(01)00195451000287(17)250630(10)82282197
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K203365
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model NumberM5PIVL8060
Device Catalogue NumberM5PIVL8060
Device Lot Number82282197
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
7F PINNACLE SHEATH - TERUMO; GRAND SLAM 0.14 GUIDEWIRE - ASAHI INTECC
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexMale